Alert archive / Nebraska / Freeze Warnings in 2012

Freeze Warning 2, NWS Hastings, NE

April 8, 20128 counties in Nebraska

NWS Hastings, NE issued this freeze warning at Apr 8, 2012, 2:55 PM CDT for 8 counties in Nebraska. It took effect at Apr 9, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 2:55 PM CDT (19:55 UTC)
In effect from
Apr 9, 2012, 3:00 AM CDT
Expired
Apr 9, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Dawson County, NE, Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2357 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WWUS73 KGID 081955
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
255 PM CDT SUN APR 8 2012

...FREEZING TEMPERATURES POSSIBLE EARLY MONDAY MORNING...

.IN THE WAKE OF A WEAK COLD FRONT...SURFACE HIGH PRESSURE WILL
AGAIN BUILD INTO THE REGION OVERNIGHT. THE COMBINATION OF DRY
AIR...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF
PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 29-32 DEGREE RANGE. 

NEZ039>041-046>049-060-090400-
/O.NEW.KGID.FZ.W.0002.120409T0800Z-120409T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON
255 PM CDT SUN APR 8 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE...ALTHOUGH A LONG-LASTING HARD FREEZE IS NOT LIKELY
  IN MOST AREAS...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE
  29 TO 32 DEGREE RANGE IS EXPECTED EARLY MONDAY
  MORNING...ESPECIALLY IN LOW-LYING AREAS SUCH AS RIVER VALLEYS.

* IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY
  FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY
  START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE
  TAKEN TO PROTECT TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PFANNKUCH
3 follow-up statements
397 
WWUS73 KGID 090248
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT SUN APR 8 2012

...FREEZING TEMPERATURES POSSIBLE EARLY MONDAY MORNING...

.IN THE WAKE OF A WEAK COLD FRONT...SURFACE HIGH PRESSURE WILL
AGAIN BUILD INTO THE REGION OVERNIGHT. THE COMBINATION OF DRY
AIR...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF
PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 29-32 DEGREE RANGE.

NEZ039>041-046>049-060-091100-
/O.CON.KGID.FZ.W.0002.120409T0800Z-120409T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON
948 PM CDT SUN APR 8 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE...ALTHOUGH A LONG-LASTING HARD FREEZE IS NOT LIKELY
  IN MOST AREAS...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE
  29 TO 32 DEGREE RANGE IS EXPECTED EARLY MONDAY
  MORNING...ESPECIALLY IN LOW-LYING AREAS SUCH AS RIVER VALLEYS.

* IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY 
  FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY 
  START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD 
  BE TAKEN TO PROTECT TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
225 
WWUS73 KGID 091030
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
530 AM CDT MON APR 9 2012

...FREEZING TEMPERATURES EARLY THIS MORNING...

.IN THE WAKE OF A WEAK COLD FRONT...SURFACE HIGH PRESSURE IS
BUILDING INTO THE REGION THIS MORNING. THE COMBINATION OF DRY
AIR...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A
BRIEF PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 29-32 DEGREE
RANGE...ESPECIALLY IN LOW-LYING AREAS. 

NEZ039>041-046>049-060-091300-
/O.CON.KGID.FZ.W.0002.000000T0000Z-120409T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON
530 AM CDT MON APR 9 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...ALTHOUGH A LONG-LASTING HARD FREEZE IS NOT LIKELY
  IN MOST AREAS...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE
  29 TO 32 DEGREE RANGE IS EXPECTED EARLY THIS MORNING...
  ESPECIALLY IN LOW-LYING AREAS SUCH AS RIVER VALLEYS.

* IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY 
  FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY 
  START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD 
  BE TAKEN TO PROTECT TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HEINLEIN
443 
WWUS73 KGID 091309
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
809 AM CDT MON APR 9 2012

NEZ039>041-046>049-060-091415-
/O.EXP.KGID.FZ.W.0002.000000T0000Z-120409T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON
809 AM CDT MON APR 9 2012

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES ARE AT OR ABOVE FREEZING AND WILL CONTINUE TO RISE
RAPIDLY THIS MORNING...SO THE FREEZE WARNING IS NO LONGER IN EFFECT.
TEMPERATURES ARE FORECAST TO DROP TO AROUND FREEZING AGAIN
TONIGHT FOR AREAS NORTH OF I-80.


$$
EDDY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:51 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 8, 12:51 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1251 PM CDT SUN APR 8 2012

.UPDATE...OVERALL THE FORECAST REMAINS ON TRACK FOR THIS
AFTERNOON. FOR THE SECOND DAY IN A ROW...IT WILL AT LEAST BE A
SOMEWHAT CLOSE CALL REGARDING RED FLAG WARNING CRITERIA ACROSS
PARTS OF THE CWA...ALTHOUGH UNLIKE YESTERDAY DON/T THINK THAT
SEVERAL COUNTIES WILL LEGITIMATELY MEET CRITERIA FOR 3+ HOURS.
THAT BEING SAID...CURRENTLY HAVE RELATIVE HUMIDITY VALUES HOVERING
JUST ABOVE THE CRITICAL 20 PERCENT THRESHOLD FOR A FEW HOURS THIS
AFTERNOON...AND ALTHOUGH SOUTHWEST WINDS SHOULD GRADUALLY SUBSIDE
A BIT ESPECIALLY AFTER 21Z...FREQUENT GUSTS TO AT LEAST 25 MPH
WILL PERSIST THROUGH THEN. TEMPERATURE WISE THIS AFTERNOON...MODIFIED
HIGHS VERY LITTLE FROM PREVIOUS FORECAST...WITH MOST OF THE CWA
STILL EXPECTED TO REACH INTO THE 69-73 RANGE. THE APPROACHING
TROUGH LINE/WEAK COLD FRONT IS MAKING STEADY PROGRESS ACROSS THE
SANDHILLS AT THIS HOUR...AND A SWITCH TO TRUE NORTHERLY WINDS WILL
BE INVADING NORTHWEST ZONES BY MID-LATE AFTERNOON...AND THEN
SAGGING SOUTHWARD ACROSS THE I-80 CORRIDOR THIS EVENING.

&&

.AVIATION...18Z KGRI TAF. VFR CEILING/VISIBILITY AGAIN ANTICIPATED
THROUGH THE NEXT 24 HOURS...WITH VERY LITTLE IN THE WAY OF CLOUDS
WHATSOEVER. AS A RESULT...WIND SPEEDS/DIRECTIONAL CHANGES ARE THE
PRIMARY ISSUE. FOR THE FIRST SEVERAL HOURS THIS
AFTERNOON...PREVAILING WINDS WILL BE FROM THE SOUTHWEST...WITH
GUST POTENTIAL TO AT LEAST 23KT. BY LATE AFTERNOON SPEEDS SHOULD
SUBSIDE A BIT AS A TROUGH AXIS/COLD FRONT APPROACHES FROM THE
NORTH. THE TRUE SWITCH TO NORTHERLY BREEZES SHOULD OCCUR AROUND
00Z...WITH A BRIEF PERIOD OF ENHANCED GUSTS POSSIBLE WITH FRONTAL
PASSAGE. FOR THE MAJORITY OF THE EVENING/OVERNIGHT HOWEVER...A
FAIRLY LIGHT NORTH-NORTHEAST COMPONENT WILL PREVAIL...WITH
NORTHEAST BREEZES PICKING UP TO AROUND 12KT DURING THE LAST FEW
HOURS OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 915 AM CDT SUN APR 8 2012/

UPDATE...JUST COMPLETING A QUICK UPDATE...MAINLY TO ADDRESS THE
EXPIRATION OF THE FREEZE WARNING. SEVERAL AREAS IN THE
WARNING...ALONG WITH ISOLATED LOCATIONS OUTSIDE THE WARNING MAINLY
IN THE FAR EASTERN CWA...REGISTERED OVERNIGHT TEMPERATURES IN THE
30-32 DEGREE RANGE. A FEW SITES...INCLUDING ORD AIRPORT...EVEN
PLUNGED INTO THE MID-UPPER 20S FOR SEVERAL HOURS...THUS INDUCING A
HARD FREEZE. WILL TAKE A CLOSER LOOK AT PROSPECTS FOR FREEZING
TEMPERATURES AGAIN TONIGHT WITH LATER FORECAST PACKAGE. OTHER THAN
TWEAKING TEMP/DEWPOINT TRENDS FOR THE NEXT FEW HOURS...NO OTHER
CHANGES MADE AT THIS TIME TO TODAYS FORECAST...INCLUDING HIGH TEMPS.

PREV DISCUSSION... /ISSUED 639 AM CDT SUN APR 8 2012/

AVIATION...12Z KGRI TAF. LOW PRESSURE MOVING ACROSS THE PLAINS
THIS MORNING WILL HELP INCREASE SOUTH WINDS TO NEAR 15 TO 20 KTS
WITH GUSTS UP TO 25 KTS POSSIBLE. AS A FRONTAL BOUNDARY BEGINS TO
PUSH THROUGH THE REGION FROM THE NORTHWEST DURING THE AFTERNOON
HOURS...A WIND SHIFT FROM THE SOUTHWEST TO NORTHWEST WILL OCCUR.
NO PRECIPITATION IS EXPECTED WITH THIS SYSTEM AND ONLY HIGH CLOUDS
ARE EXPECTED THROUGH THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 459 AM CDT SUN APR 8 2012/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT

THE UPPER LEVEL PATTERN WILL BE RATHER STABLE OVER THE NEXT FEW DAYS
AS A ROCKY MOUNTAIN RIDGE CREEPS EAST DURING THIS TIME PERIOD.

FIRST CONCERN TODAY WILL BE MORE POTENTIAL FIRE WEATHER ISSUES.
TROUGH/WEAK COLD FRONT WILL SAG INTO THE NORTHERN CWA TODAY AS
FAIRLY LOW DEW POINTS EXIST. WIND MAY NOT BE AS STRONG AS ORIGINALLY
THOUGHT AS MODELS ADVERTISE A MORE SAGGING SOUTH NATURE TO THIS
FEATURE...WITH WIND BEING LIGHTER NEAR THE BOUNDARY. ALTHOUGH
SLIGHTLY BURNT FROM WIND SPEEDS STAYING UP FOR LONGER THAN EXPECTED
YESTERDAY...I THINK THIS SITUATION SHOULD BE DIFFERENT. ALTHOUGH I
AM EXPECTING US TO MARGINALLY MEET THE RELATIVE HUMIDITY CRITERION
FOR SOME OF THE NORTHERN HALF OF THE CWA THIS AFTERNOON...I DO NOT
THINK WIND SPEEDS WILL REACH WHAT IS NEEDED FOR A LONG ENOUGH TIME.
AFTER CHECKING OUT PROGGED SOUNDINGS IN THE NORTHERN CWA...THIS
CONFIRMS MY DECISION TO NOT ISSUE A RED FLAG WARNING. WE WILL NEED
TO KEEP AN EYE ON WIND SPEEDS TO MAKE SURE THAT WINDS TO NOT END UP
BEING STRONGER THAN ANTICIPATED.

WE CLEARLY GOT QUITE COOL IN MANY LOCATIONS THIS MORNING AND HAVE
TAKEN THIS INTO CONSIDERATION FOR THE FORECAST TEMPERATURES THE NEXT
COUPLE OF NIGHTS. WHEN CONSIDERING MODEL DATA...I TOOK A LOOK AT HOW
MODELS WERE GENERALLY DOING DURING THE LAST 1-3 DAYS AS OPPOSED TO A
LONGER SPAN AS MODELS HAVE CLEARLY HAD A WARM BIAS VERY RECENTLY FOR
LOW TEMPERATURES. I INTRODUCED SOME FROST WORDING FOR
CENTRAL/NORTHERN PARTS OF THE CWA FOR LATE TONIGHT AS TEMPERATURES
DROP INTO THE LOWER TO MID 30S. I EVEN PUT A 29 DEGREE TEMPERATURE
IN FOR ORD. SINCE WE ALREADY HAVE A VALID FREEZE WARNING GOING THIS
MORNING...I WILL OPT TO NOT ISSUE ANOTHER FREEZE WARNING FOR TONIGHT
AND MENTION THIS IN THE HWO...AND LET THE DAY SHIFT ISSUE ANY NEW
FREEZE WARNINGS ONCE THE CURRENT FREEZE WARNING IS OVER. MONDAY
NIGHT ONCE AGAIN WILL HAVE RATHER COOL POTENTIAL...ESPECIALLY TOWARD
ORD. DEW POINTS MAY BE TOO LOW FOR ACTUAL FROST TO OCCUR IN MANY
LOCATIONS FOR TONIGHT AND MONDAY NIGHT...BUT I WILL AT LEAST MENTION
FROST FOR TONIGHT TO HEIGHTEN AWARENESS OF THE COOL TEMPERATURES.

KEPT TEMPERATURES LARGELY THE SAME AS THE PREVIOUS
FORECAST FOR TODAY...EXCEPT WARMED TEMPERATURES IN THE NORTH A BIT
MORE NEAR AND JUST SOUTH OF THE AFOREMENTIONED BOUNDARY. I ALSO
GENERALLY COOLED OFF TEMPERATURES FOR MONDAY INTO TUESDAY. ALTHOUGH
ALLBLEND IS PAINTING SOME SLIGHT CHANCES OF PRECIPITATION IN THE
SOUTHWESTERN CWA LATE TUESDAY NIGHT...I DECIDED TO YANK THESE WITH
MOST MODELS INDICATING THAT THE BEST ISENTROPIC LIFT REMAINS
SOUTHWEST OF THE CWA THROUGH 12Z. PUT SOME FOG IN FOR LATE TUESDAY
NIGHT NEAR THE EDGE OF APPROACHING STRATUS.

LONG TERM...WEDNESDAY THROUGH SATURDAY.

BY WEDNESDAY MORNING...AND UPPER LEVEL RIDGE AXIS WILL SHIFT ACROSS
THE FRONT RANGE OF THE ROCKIES...WHILE TWO DEEPENING TROUGHS
CONTINUE TO DEVELOP...ONE ACROSS THE OHIO RIVER VALLEY AND THE OTHER
JUST OFF THE WEST COAST. AT THE SURFACE...HIGH PRESSURE IS EXPECTED
TO SAG SOUTHWARD FROM CANADA INTO THE MINNESOTA IOWA REGION JUST
EAST OF THE CENTRAL PLAINS. THE MODELS ARE IN GOOD AGREEMENT ON
WEDNESDAY...AS ISENTROPIC LIFT GENERATES A FAIRLY DECENT AMOUNT OF
PRECIPITATION ACROSS THE TEXAS OKLAHOMA PANHANDLE INTO WESTERN
KANSAS AND WESTERN NEBRASKA. MUCH OF THE FORECAST AREA REMAINS ON
THE EASTERN EDGE OF THE PRECIPITATION AND WILL LIKELY REMAIN DRY
THROUGHOUT THE DAY. HOWEVER...PORTIONS OF THE SOUTHWEST COULD
CERTAINLY SEE SOME MOISTURE WITH THE SYSTEM. THERE IS SOME
UNCERTAINTY WITH HIGH TEMPERATURES ON WEDNESDAY AS THE HIGH SAGS TO
THE EAST...CLOUDY SKIES ARE INCREASING FROM THE WEST. MODEL GUIDANCE
REMAINS MUCH TOO WARM...WITH LITTLE MIXING EXPECTED. DECIDED TO
LOWER TEMPERATURES IN THE SOUTHWEST TO LOW TO MID 50S WITH UPPER 50S
ACROSS THE EAST.

MODELS REMAIN IN DISAGREEMENT AS THEY TRY TO HANDLE THE NEXT SHORT
WAVE TROUGH PUSHING ACROSS THE ROCKIES. THE EC SOLUTION TRIES TO
PUSH THE SHORT WAVE DIRECTLY OVER THE CENTRAL PLAINS WHILE THE GFS
SOLUTION MOVES THE SHORT WAVE NORTHWARD ACROSS MONTANA. THE MODELS
DO AGREE HOWEVER...THAT THE ISENTROPIC LIFT AXIS WILL BEGIN TO SHIFT
EASTWARD THURSDAY MORNING HELPING GENERATE A LARGE AMOUNT OF
PRECIPITATION ACROSS THE PLAINS MOST OF THE DAY ON THURSDAY. BY
FRIDAY...THE EC TRIES TO SHIFT THIS AXIS MUCH FARTHER EAST THAN THE
GFS AND THUS TRIES TO DRY OUT THE PLAINS MUCH SOONER THAN THE GFS.
INSTABILITY PARAMETERS ON THURSDAY INDICATE THE POSSIBILITY
FOR THUNDERSTORMS...MAYBE EVEN STRONG TO SEVERE...BUT MAINLY OVER
THE KANSAS COUNTIES DURING THE AFTERNOON. BY FRIDAY...INSTABILITY
PARAMETERS ARE LARGER WITH SFC CAPE VALUES NEARING 2000 TO 2500
J/KG. HOWEVER...DEPENDING ON THE SOLUTION...LOCATION OF ANY SEVERE
WEATHER POTENTIAL COULD BE OVER THE FORECAST AREA OR COULD BE PUSHED
EASTWARD.

MOISTURE APPEARS STICK AROUND THROUGH SATURDAY...WITH THE ECMWF
SUGGESTING ANOTHER WASHOUT DAY...WHILE THE GFS HAS THE AREA UNDER A
DRY SLOT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE/AVIATION...PFANNKUCH
SHORT TERM...HEINLEIN
LONG TERM...SALTZMAN
Hazardous weather outlook, Apr 8, 9:08 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
908 AM CDT SUN APR 8 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
908 AM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THIS AFTERNOON...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITY WILL PROMOTE ELEVATED TO NEAR-CRITICAL FIRE DANGER ACROSS
MUCH OF THE OUTLOOK AREA...BUT ESPECIALLY FOR LOCATIONS NORTH OF
INTERSTATE 80 IN SOUTH CENTRAL NEBRASKA.

FROST IS POSSIBLE LATE TONIGHT ALONG AND NORTH OF A LINE FROM
CAMBRIDGE TO HASTINGS TO YORK. AREAS ALONG AND NORTH OF LINE FROM
LEXINGTON TO SAINT PAUL TO FULLERTON ARE EXPECTED TO DIP TO
FREEZING OR POSSIBLY JUST BELOW FREEZING LATE
TONIGHT...ESPECIALLY IN SHELTERED AND LOW-LYING LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS REMAIN IN THE FORECAST BEGINNING WEDNESDAY AND
LINGERING THROUGH SATURDAY FOR THE ENTIRE OUTLOOK AREA. AT THIS
TIME...THERE IS A POTENTIAL FOR STRONG TO POSSIBLY SEVERE
THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH THE BEST CHANCE BEING
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

Nearby

Freeze Warnings in Nebraska, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.